My husband suffers from depression and is nauseous all the time and has been for over a year. I'm getting concerned because he seems like he's at the end of his ropes. He did just start a new medication (Citalopram) and has been on it for 2 1/2 weeks. Will this medicine help him with the nausea? I don't think he can take much more. It's very sad to sit back and watch someone who you care about struggle everyday. Please help!
The symptoms of depression, nausea and IBS are quite troublesome. The nausea seems to be due to IBS and should improve on regulating your husband's fibre diet and that may have been explained by a dietitian.
The antidepressant Citalopram is a good drug but if he is taking it for a long time with no resolution of symptoms, you should ask your physician to change him to another drug.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Depression , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.